MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH TELESCOPE, 1.9 MM, 0°,210MM, AUTOCLAVABLE; AUTOCLAVABLE TELESCOPE

OLYMPUS WINTER & IBE GMBH TELESCOPE, 1.9 MM, 0°,210MM, AUTOCLAVABLE; AUTOCLAVABLE TELESCOPE
Model Number A3764A
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned to olympus for evaluation and the customer¿s reported problem was confirmed, the objective coverglass lens at the distal end of the device is damaged.The inspection also noted the rigid outer tube is bent, and image failure due to objective coverglass lens damage.Device history records: the manufacturing and quality control review was performed for the affected lot or serial number without showing any non-conformities or deviations regarding the described issue.The cause of the reported event cannot be determined at this time as the investigation is still in progress; however, if additional information becomes available, this report will be supplemented accordingly.In general, the end-user is required to inspect the device for defects, check the function of all devices and have alternate equipment prior to use.
 
Event or Problem Description
The customer reported the autoclavable telescope was found to have a ¿lens crack¿ during inspection before use.The scope was replaced, and the intended stent removal procedure was completed.A five-minute delay was reported with no death or injury and no impact to patient or other.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Based on the results of the investigation, the reported issue was likely caused by user error, improper handling, and excessive force.This supplemental report includes a correction to g2 to provide information that was inadvertently not included in the initial medwatch.Olympus will continue to monitor field performance for this device.

Brand Name
TELESCOPE, 1.9 MM, 0°,210MM, AUTOCLAVABLE
Common Device Name
AUTOCLAVABLE TELESCOPE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, de 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16651270
Report Number9610773-2023-00920
Device Sequence Number5367592
Product Code FJL
UDI-Device Identifier04042761005722
UDI-Public04042761005722
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K904940
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA3764A
Device Catalogue NumberA3764A
Device Lot Number544498
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2023
Supplement Date Received by Manufacturer06/23/2023
Initial Report FDA Received Date03/30/2023
Supplement Report FDA Received Date07/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2007
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown